MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number E200-29M
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Dyspnea (1816); Thrombosis/Thrombus (4440)
Date of Event 10/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 29mm epic plus mitral valve was implanted 18 months ago.On (b)(6) 2025, the patient presented with shortness of breath.The transesophageal echocardiogram (tee) and computed tomography imaging showed thrombus.On (b)(6) 2025, the valve got explanted and a new non-abbott valve was implanted.The patient was reported stable and doing well.
 
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
Explant about 18 months post-implant due to shortness of breath and thrombosis was reported.The valve was returned to abbott for investigation.The investigation in the returned valve showed tears in the sewing cuff.The outflow surface of cusp 1 was covered in its entirety by adherent brown material which limits the cusp mobility.There was a horizontal fold in the free edge of the cusp, creating incomplete coaptation.On the inflow surface there was a 4 x 4 mm focus of adherent brown material.There was patchy adherent brown material on the inflow and outflow surfaces of cusp 3 which do not affect the cusp mobility.There was patchy pannus formation limited to the sewing cuff.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the available information, the reported shortness of breath is likely related to impaired valve function due to organizing fibrin thrombus and adherent material limiting cusp mobility, along with a fold in the free edge contributing to incomplete coaptation.However, the cause of the reported thrombus formation could not be conclusively determined.The cause of pannus formation could not be determined.The reported hospitalization and surgical intervention were results of case specific clinical circumstances related to the valve explant.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description

Brand Name
EPIC PLUS
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23441564
Report Number2135147-2025-06297
Device Sequence Number4632851
Product Code LWR
UDI-Device Identifier05415067033086
UDI-Public(01)05415067033086(17)280617
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberE200-29M
Device Catalogue NumberE200-29M
Device Lot Number10414541
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2025
Supplement Date Received by Manufacturer01/16/2026
Initial Report FDA Received Date10/31/2025
Supplement Report FDA Received Date01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown